zbMATH — the first resource for mathematics

Eigenvalue problems on domains with cracks. I. (English) Zbl 1134.35319
Summary: We study an eigenvalue problem for the Laplace operator on a planar region with a growing crack. We impose Neumann boundary conditions on the crack and Dirichlet boundary conditions elsewhere. One tip of the crack is fixed at the boundary. We obtain full asymptotic expansions of the first two eigenvalues of the Laplace operator as the other tip of the crack reaches the boundary.
35J05 Laplace operator, Helmholtz equation (reduced wave equation), Poisson equation
35C20 Asymptotic expansions of solutions to PDEs
35P15 Estimates of eigenvalues in context of PDEs
Full Text: DOI
[1] M. Dauge and B. Helffer, Eigenvalues variation. II. Multidimensional Problems, J. Differential Equations 104 (1993), 263-297. · Zbl 0807.34033
[2] A. Friedman, Partial Differential Equations , Robert E. Krieger Publ. Co., Inc. (1976). · Zbl 0323.60057
[3] R. R. Gadyl’shin, The splitting of a multiple eigenvalue in a boundary value problem for a membrane clamped to a small section of the boundary, Siberian Math. J. (3) 34 (1993), 433-450.
[4] R. R. Gadyl’shin and A. M. Il’in, Asymptotic behaviour of the eigenvalues of the Dirichlet problem in a domain with a narrow slit, Sbornik Math. 189 (1998), 503-526. · Zbl 0924.35088
[5] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Springer (1977). · Zbl 0361.35003
[6] J. Hadamard, Mémoire sur le problème d’analyse relatif à l’équilibre des plaques élastiques encastrées, Mém. Savants Etrangers 33 (1908). · JFM 39.1022.01
[7] A. M. Il’in, A boundary value problem for the elliptic equation of second order in a domain with a narrow slit. 1. The two-dimensional case, Math. USSR Sb. 28 (1976), 459-480. · Zbl 0381.35028
[8] A. M. Il’in, Matching of asymptotic expansions of solutions of boundary value problems , Translations of Mathematical Monographs, Vol. 102, American Mathematical Society (1992). · Zbl 0754.34002
[9] T. Kato, Perturbation Theory for Linear Operators , Springer (1980). · Zbl 0435.47001
[10] V. G. Maz’ya, S. A. Nazarov and B. A. Plamenevskii, Asymptotic expansions of the eigenvalues of boundary value problems for the Laplace operator in domains with small holes, Math. USSR Izv. 24 (1985), 321-345. · Zbl 0566.35031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.